# SDR 2007FA0000189

- Difficulty date: February 26, 2007
- Submitted: February 27, 2007
- Operation: General aviation
- Aircraft: N31SZ
- Make and model: Cessna 172N
- Aircraft serial: 17267732
- Aircraft time: 13,729 hours
- Engine: Lyc O320*
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Control Cable
- Part number: 051010593
- Condition: Frayed
- Location: Te Flaps
- Part time: 13,729 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED EXCESSIVE MOVEMENT IN LT FLAP DURING PRE-FLIGHT WALK AROUND OF AIRCRAFT.  INITIAL INVESTIGATION BY MAINTENANCE PERSONNEL CONFIRMED FINDINGS.  MAINTENANCE PERSONNEL DISCOVERED THAT CABLE P/N 0510105-93 HAD MULTIPLE BROKEN STRANDS/FRAYING NEAR THE TURNBUCKLE END.   SUSPECTED CAUSE OF DAMAGE TO CABLE IS DUE TO EXCESSIVE FLEXING BETWEEN TURNBUCKLE END AND FLAP POSITION INDICATOR CLAMP, P/N 0560037-1.  AD 80-06-03 HAD BEEN COMPLIED WITH ON 10/11/1982 BY INSTALLATION OF KIT SK172-60A.
